Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 8, NWS Milwaukee, WI

January 15, 2014

NWS Milwaukee, WI issued this small craft advisory at Jan 15, 2014, 3:14 PM CST. It took effect at Jan 15, 2014, 9:00 PM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2014, 3:14 PM CST (21:14 UTC)
In effect from
Jan 15, 2014, 9:00 PM CST
Expired
Jan 17, 2014, 3:11 AM CST
In force
30 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WHUS73 KMKX 152114
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CST WED JAN 15 2014

...GUSTY WINDS OVERNIGHT AND THURSDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE EASTWARD AND NORTH OF
SOUTHERN WISCONSIN OVERNIGHT PROMOTING GUSTY SOUTHWEST WINDS.
WINDS AND WAVES WILL REACH SMALL CRAFT ADVISORY THRESHOLD IN THE
EVENING. WINDS WILL SHIFT NORTHWEST AND REMAIN GUSTY THURSDAY
AFTERNOON INTO THE EVENING. GUSTY WINDS MAY LINGER THROUGH
FRIDAY.

LMZ643>646-160515-
/O.NEW.KMKX.SC.Y.0008.140116T0300Z-140117T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
314 PM CST WED JAN 15 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 PM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 10 PM CST THURSDAY. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO AROUND 30
  KNOTS LATE EVENING AND OVERNIGHT...BECOMING WEST WINDS 10 TO 15
  KNOTS WITH GUSTS UP TO 25 KNOTS THURSDAY AFTERNOON.

* WAVES: BUILDING TO 3 TO 5 FEET TOWARD THE OPEN WATERS THURSDAY
  INTO THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ET

WWW.WEATHER.GOV/MKX
6 follow-up statements
426 
WHUS73 KMKX 160242
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
842 PM CST WED JAN 15 2014

...GUSTY WINDS DEVELOPING OVERNIGHT...

.A TIGHTENING PRESSURE GRADIENT IN RESPONSE TO LOW PRESSURE MOVING
SOUTH FROM CANADA INTO THE WESTERN GREAT LAKES WILL RESULT IN
BLUSTERY SOUTH TO SOUTHWEST WINDS OVERNIGHT...LINGERING
THROUGH THURSDAY. THE GUSTY WINDS WILL BUILD HIGH WAVES. WIND
GUSTS WILL NEAR GALE FORCE TOWARD THE OPEN WATER.

LMZ643>646-161045-
/O.CON.KMKX.SC.Y.0008.140116T0300Z-140117T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
842 PM CST WED JAN 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST
THURSDAY. 

* WINDS: SOUTH TO SOUTHWEST WINDS INCREASING TO 20 TO 30 KNOTS.
  FEW GUSTS UP TO 33 KNOTS. THE WINDS WILL TURN TO THE WEST ON
  THURSDAY AND DIMINISH. 

* WAVES: BUILDING TO 3 TO 5 FEET TOWARD THE OPEN WATERS TONIGHT
  AND THURSDAY IN ICE FREE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
690 
WHUS73 KMKX 160918
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CST THU JAN 16 2014

...GUSTY WINDS SOUTHERLY WINDS THIS MORNING...SHIFTING TO
NORTHWEST THIS AFTERNOON...

.STRONG LOW PRESSURE WILL MOVE FROM THE WESTERN TIP OF LAKE
SUPERIOR TO NORTHERN LOWER MICHIGAN BY MIDNIGHT TONIGHT...THEN
HEAD NORTHEAST INTO CANADA THEREAFTER. EXPECT STRONG SOUTHERLY
WINDS AHEAD OF THE APPROACHING TROF/COLD FRONT THIS MORNING. WINDS
WILL RELAX FOR A TIME LATER THIS MORNING OR EARLY
AFTERNOON...BEFORE SHIFTING TO NORTHWEST AND INCREASING IN THE
WAKE OF THE PASSING STRONG COLD FRONT. 

LMZ643>646-161730-
/O.EXT.KMKX.SC.Y.0008.000000T0000Z-140117T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
318 AM CST THU JAN 16 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: SOUTH TO SOUTHWEST WINDS TO 15 TO 25 KNOTS... WITH A FEW
  GUSTS UP TO 30 KNOTS. WINDS WILL DIMINISH FOR A TIME LATER THIS
  MORNING INTO THE EARLY AFTERNOON. THEN WINDS WILL VEER TO
  NORTHWEST AND INCREASE TO 15 TO 25 KNOTS BY MID
  AFTERNOON...DIMINISHING AGAIN LATER THIS EVENING. 

* WAVES: BUILDING TO 3 TO 5 FEET TOWARD THE OPEN WATERS AND IN
  ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DAVIS
WWW.WEATHER.GOV/MKX
424 
WHUS73 KMKX 161535
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
935 AM CST THU JAN 16 2014

...GUSTY SOUTHWEST WINDS SHIFTING NORTHWEST THIS AFTERNOON...

.STRONG LOW PRESSURE WILL MOVE FROM THE WESTERN TIP OF LAKE
SUPERIOR TO NORTHERN LOWER MICHIGAN BY MIDNIGHT TONIGHT...THEN
HEAD NORTHEAST INTO CANADA THEREAFTER. EXPECT STRONG SOUTHWEST
WINDS AHEAD OF THE APPROACHING COLD FRONT. THE WINDS WILL RELAX
FOR A BRIEF TIME EARLY THIS AFTERNOON...BEFORE SHIFTING TO
NORTHWEST AND INCREASING IN THE WAKE OF THE STRONG COLD FRONT.

LMZ643>646-162345-
/O.CON.KMKX.SC.Y.0008.000000T0000Z-140117T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
935 AM CST THU JAN 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS...WITH A FEW GUSTS UP TO
  30 KNOTS. WINDS WILL DIMINISH FOR A TIME EARLY THIS AFTERNOON.
  WINDS WILL THEN VEER NORTHWEST AND INCREASE TO 15 TO 25 KNOTS BY
  MID AFTERNOON...DIMINISHING AGAIN LATER THIS EVENING.

* WAVES: BUILDING TO 3 TO 5 FEET TODAY TOWARD THE OPEN
  WATERS...AND IN ICE FREE AREAS. WAVES WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
836 
WHUS73 KMKX 162143
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 PM CST THU JAN 16 2014

...GUSTY SOUTHWEST WINDS SHIFTING WEST NORTHWEST BY EARLY THIS
EVENING...

.STRONG LOW PRESSURE TO NORTHERN LOWER MICHIGAN TONIGHT...THEN
HEAD EAST INTO CANADA ON FRIDAY. EXPECT SOUTHWEST WINDS TO SHIFT
TO THE WEST NORTHWEST AND INCREASE BY EARLY THIS EVENING...IN THE
WAKE OF THE STRONG COLD FRONT. THESE GUSTY WINDS WILL LINGER
THROUGH THE EVENING HOURS...BEFORE WEAKENING AFTER MIDNIGHT. HIGH
WAVES WILL REMAIN TOWARD AND OVER THE OPEN WATERS OF LAKE
MICHIGAN. 

LMZ643>646-170545-
/O.CON.KMKX.SC.Y.0008.000000T0000Z-140117T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
343 PM CST THU JAN 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS...VEERING WEST NORTHWEST
  AND INCREASING TO 15 TO 25 KNOTS BY EARLY THIS EVENING. THE
  GUSTY WINDS WILL DIMINISH AFTER MIDNIGHT.

* WAVES: 3 TO 5 FEET INTO EARLY THIS EVENING TOWARD THE OPEN
  WATERS...AND IN ICE FREE AREAS. WAVES WILL SUBSIDE IN THESE
  AREAS BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
551 
WHUS73 KMKX 170257
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 PM CST THU JAN 16 2014

...GUSTY WEST WINDS OVERNIGHT...

.COLDER AIR FUNNELING ACROSS LAKE MICHIGAN OVERNIGHT BEHIND A
DEPARTING COLD FRONT WILL CAUSE GUSTY WEST WINDS AND HIGHER WAVES
TOWARD THE OPEN WATER. THE WINDS WILL LOSE THEIR GUSTINESS LATER
TONIGHT OR EARLY FRIDAY. 

LMZ643>646-171100-
/O.EXT.KMKX.SC.Y.0008.000000T0000Z-140117T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
857 PM CST THU JAN 16 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS: WEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. THE
  WINDS WILL BECOME LESS GUSTY LATE TONIGHT. 

* WAVES: 1 TO 3 FEET IN ICE FREE AREAS...HIGHER TOWARD THE OPEN
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
667 
WHUS73 KMKX 170911
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 AM CST FRI JAN 17 2014

LMZ643>646-171015-
/O.CAN.KMKX.SC.Y.0008.000000T0000Z-140117T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
311 AM CST FRI JAN 17 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 11:12 AM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Jan 15, 11:12 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1112 AM CST WED JAN 15 2014

.UPDATE...

KMKX RADAR SHOWING LIGHT RETURNS ACROSS PORTIONS OF SOUTH CENTRAL
AND SOUTHEAST WISCONSIN WHERE LIGHT FLURRIES ARE FALLING. SFC OBS
AFFECTED ARE REPORTING LIGHT SNOW WITH JUST A SMALL REDUCTION IN
VISIBILITY. FLURRIES ARE EXPECTED TO WIND DOWN AND END BEFORE
NOON...AS SUCH WX GRIDS WERE UPDATED AND FLURRIES WERE ADDED THIS
MORNING UP TO 18Z.

OTHERWISE...THE MAIN CONCERN IS SKY COVER AND THEIR INFLUENCE ON
TEMPS. MODEL RH FIELDS NOT REALLY HANDLING SKY COVER WELL. BROKEN-
OVERCAST SKIES ARE CURRENTLY PRESENT ACROSS MUCH OF THE CWA EXCEPT
FOR THE EXTREME SW AND EASTERN PORTIONS...WITH THE SWATH OF CLOUDS
ORIENTED ROUGHLY N-S. THINKING IS BECOMING MORE PESSIMISTIC WITH
TIME IN REGARD TO CLOUD COVER DIMINISHING AND MOVING OUT. THIS
WILL THEN BE COMPOUNDED WITH THE SPREADING OF LOW- AND MID-LEVEL
CLOUDS FROM THE APPROACHING CLIPPER SYSTEM THIS MID AFTERNOON-
EVENING. AS SUCH...GIVEN THE CURRENT TRENDS...SKY COVER WAS
INCREASED DURING THE DAY. MOSTLY SUNNY CONDITIONS ARE EXPECTED IN
THE SW AND PORTIONS EAST. ELSEWHERE...WHERE THE MAIN SWATH OF
CLOUDS IS PRESENT...SAID SWATH WILL SLOWLY PUSH EAST AND ERODE
WITH TIME AND PARTLY SUNNY SKIES ARE EXPECTED. REST OF THE
FORECAST PACKAGE IN THE ONGOING PERIOD APPEARS ON TRACK.

&&

.AVIATION/18Z TAFS/...MVFR CONDITIONS EXIST AT KMSN AND KUES AS A
SWATH OF LOW-CLOUDS CONTINUE TO STICK AROUND. AS WELL...FLURRIES
ARE OCCURRING AT MADISON. OF WHICH...THEY SHOULD END SHORTLY
BY/AROUND NOON. THIS SWATH OF CLOUDS IS EXPECTED TO SLOWLY PUSH
EAST AND ERODE ON THE EDGES. HOWEVER...A BIT PESSIMISTIC IN REGARD
TO THE CLOUD COVER IMPROVING IN THE CENTRAL PORTIONS OF THE
FORECAST AREA. CURRING THINKING IS FOR SCT CLOUD COVER TO BE SEEN
THERE THIS AFTERNOON AND FOR CONDITIONS TO BECOME VFR.
OTHERWISE...REST OF FORECAST IS OK IN REGARD TO SNOW MOVING IN
OVERNIGHT. MAY SEE MVFR WITH THE MORE INTENSE SNOW BANDS. MVFR
CEILINGS ARE THEN EXPECTED THURSDAY MORNING.

&&

.MARINE...SMALL CRAFT ADVISORY WAS CANCELLED EARLY AS WINDS AND
WAVES HAVE FALLEN BELOW THRESHOLDS. ATTENTION NOW TURNS TONIGHT
THROUGH FRIDAY AS THE APPROACHING CLIPPER SYSTEM WILL LIKELY BRING
GUSTY WINDS ABOVE THRESHOLDS...THUS SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED.

&&

.PREV DISCUSSION... /ISSUED 316 AM CST WED JAN 15 2014/

TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.

STRONG COLD ADVECTION OVERNIGHT INTO THIS MORNING WILL KEEP
TEMPERATURES BELOW NORMAL TODAY.  LOOK FOR HIGHS ONLY IN THE TEENS.
SOME LINGERING MORNING CLOUDS SHOULD MOVE OUT EARLY WITH SUNSHINE
RETURNING AND HANGING IN THROUGH MUCH OF THE AFTERNOON. HIGH
PRESSURE BUILDING IN WILL SHUT THE WINDS DOWN PRETTY QUICKLY THIS
MORNING.

WE/LL SEE A NICE SHOT OF WARM ADVECTION TONIGHT AHEAD OF A DEEPENING
TROF DIGGING SOUTH OUT OF CANADA. THE Q-VECTOR CONVERGENCE IS
IMPRESSIVE WITH THE COMBO OF WAA AND MID LEVEL VORTICITY ADVECTION.
BUMPED POPS TO LIKELY FOR A FAST MOVING BAND OF SNOW EXPECTED.
PRECIP AMOUNTS SHOULD BE PRETTY LOW WITH SNOW ACCUMS NOT LIKELY TO
EXCEED 1/2 INCH.  THE SNOW SHOULD BE EXITING EAST BY SUNRISE...BUT
MORE COLD ADVECTION LIGHT SNOW POSSIBLE DURING THE DAY ON THURSDAY.
LOWS TONIGHT WILL REACHED EARLY IN THE EVENING WITH TEMPS RISING
THROUGH THE NIGHT IN RESPONSE TO THAT WARM ADVECTION.

THURSDAY AND THURSDAY NIGHT - CONFIDENCE...MEDIUM
NEXT UPPER TROUGH WILL BE ACROSS THE AREA AT THE OUTSET WITH
NUMEROUS EMBEDDED VORTICITY MAXIMA SWINGING THROUGH INTO THE
EVENING HOURS. PLENTY OF 700 RH. ONE OF THE MORE PRONOUNCED UVV
MAXES COMES THROUGH FROM MID AFTERNOON INTO MID EVENING. THIS IS
ALSO A PERIOD WHERE AN UPTICK OCCURS IN 850-300 MILLIBAR Q-VECTOR
CONVERGENCE. HAVE BOOSTED POPS AS POTENTIAL EXISTS FOR AN "AROUND
1 INCH" EVENT. MODELS SHOW AN IMPRESSIVE POCKET OF COLDER 850
TEMPERATURES DRIVING SOUTHWEST AND SOUTH OF WI THURSDAY NIGHT.
WINDS WILL GET QUITE GUSTY ESPECIALLY IN THE WESTERN CWA.

FRIDAY - CONFIDENCE...MEDIUM
LINGERING 500 MILLIBAR CYCLONIC FLOW COMBINED WITH LOW LEVEL
TROUGH WILL MAINTAIN AT LEAST A FLURRY POTENTIAL IN THE MORNING.
NVA TAKES HOLD FOR THE AFTERNOON. CHILLY DAY WITH 925 TEMPS INTO
THE NEGATIVE TEENS CELSIUS. LATE DAY SURFACE/850 RIDGING WILL BE
BRIEF.

FRIDAY NIGHT AND SATURDAY - CONFIDENCE...MEDIUM
NEXT SYSTEM WILL BE DROPPING IN FROM THE NORTHWEST. STRONG
SHORTWAVE THOUGH TIMING AND PLACEMENT DIFFERENCES EXIST AT THIS
TIME. OVERALL DECENT LOOK TO THIS FEATURE. GFS AND GEM ARE SHOWING
MORE OF AN EVENT FOR THE SW CWA AND NOT AS IMPOSING. MEANWHILE THE
ECMWF AND LAST PANEL OF THE NAM SOLUTION WILL HAVE TO BE
MONITORED. ALREADY BOOSTED POPS ABOVE ALLBLEND PER COLLAB WITH
SURROUNDING OFFICES. BUT AMOUNTS AND POPS WILL NEED TO BE UPPED
FURTHER FOR THIS TIME FRAME SHOULD CONSENSUS EVOLVE AND A
ECMWF/NAM SOLUTION PERSIST IN FUTURE RUNS.

SATURDAY NIGHT THROUGH MONDAY - CONFIDENCE...MEDIUM
FAIRLY TRANQUIL PERIOD WITH DECENT SHOT OF 850 WARM ADVECTION
INTO SUNDAY. AFTER A CHILLY COUPLE OF DAYS...POTENTIAL FOR A
NICE REBOUND IN TEMPS FOR SUNDAY...REACHING THE LOWER 30S. DRY
AND WEAK COOL FRONT FOR SUNDAY NIGHT.

MONDAY NIGHT AND TUESDAY - CONFIDENCE...MEDIUM
SHORTWAVE ENERGY DROPS INTO THE AREA...AGAIN FROM THE NORTHWEST.
BOTH THE GFS AND ECMWF SHOW DECENT CYCLOGENESIS MONDAY NIGHT
ACROSS LWR MI AS THE SFC LOW TRACKS FROM ESE FROM NRN WI. NOT MUCH
QPF...HEAVIEST TO THE NORTH OF THE CWA. SOME LAKE EFFECT POTENTIAL
AS WINDS MAY END UP TURNING ONSHORE WITH THE PASSING LOW.

AVIATION/12Z TAFS/...HIGH PRESSURE WILL BUILD ACROSS THE AREA TODAY.
THE MVFR CIGS WILL CLEAR OUT TO THE EAST BY MID MORNING WITH VFR
CONDITIONS EXPECTED INTO THE EVENING. A FAST MOVING TROF WILL DIG
SOUTH OUT OF CANADA TONIGHT. THE WARM AIR ADVECTION AND VERTICAL
MOTION ASSOCIATED WITH THE TROF SHOULD RESULT IN A RATHER SHORT
PERIOD OF SNOW BETWEEN 06Z- 12Z TONIGHT. SNOW AMOUNTS ARE EXPECTED
TO BE 1/2 INCH OR LESS. WE MAY SEE CIGS DROP BRIEFLY TO MVFR
LEVELS DURING THE PEAK OF THE SNOW BAND. MORE MVFR CIGS WILL MOVE
IN ON THURSDAY AS COLD AIR ADVECTION KICKS IN BEHIND THE DEPARTING
TROF.

MARINE...THE GALE WARNING WAS CANCELED EARLY AND WILL CARRY A SMALL
CRAFT ADVISORY UNTIL MID-DAY TODAY FOR DIMINISHING WEST TO NORTHWEST
WINDS. HIGH PRESSURE WILL BUILD IN FOR TODAY. SMALL CRAFT ADVISORIES
ARE LIKELY AGAIN LATER TONIGHT THROUGH FRIDAY AS A FAST APPROACHING
TROF OF LOW PRESSURE WILL BRING GUSTY SOUTH WINDS LATE TONIGHT...
BECOMING WEST THEN NORTHWEST AS THE TROF DEVELOPS INTO A LOW PRESSURE
SYSTEM OVER THE CENTRAL GREAT LAKES THURSDAY NIGHT INTO FRIDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR LMZ643>646.

&&

UPDATE...ET
TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
THURSDAY THROUGH TUESDAY...COLLAR
Hazardous weather outlook, Jan 15, 2:52 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CST WED JAN 15 2014

WIZ046-047-051-052-056>060-062>072-162100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
252 PM CST WED JAN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A PERIOD OF LIGHT SNOW AND PATCHY FREEZING DRIZZLE IS EXPECTED
LATE TONIGHT WITH AROUND AN INCH OF SNOW ACCUMULATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

LOW PRESSURE TRACKING ACROSS NORTHERN ILLINOIS ON SATURDAY MAY
BRING SEVERAL INCHES OF SNOW TO SOUTHERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOW REPORTS ARE
APPRECIATED.

LMZ643>646-162100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
252 PM CST WED JAN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR BRISK SOUTHWEST WINDS AND
INCREASING WAVES IN ICE FREE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES ARE IN EFFECT THURSDAY AND THURSDAY
EVENING.

SMALL CRAFT ADVISORIES ARE POSSIBLE SATURDAY NIGHT AND SUNDAY
MORNING AND AGAIN MONDAY NIGHT AND TUESDAY.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:09 AM CSTSmall Craft AdvisoryMKX8 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.